Save
Busy. Please wait.
or

show password
Forgot Password?

Don't have an account?  Sign up 
or

Username is available taken
show password

why


Make sure to remember your password. If you forget it there is no way for StudyStack to send you a reset link. You would need to create a new account.
We do not share your email address with others. It is only used to allow you to reset your password. For details read our Privacy Policy and Terms of Service.


Already a StudyStack user? Log In

Reset Password
Enter the associated with your account, and we'll email you a link to reset your password.
focusNode
Didn't know it?
click below
 
Knew it?
click below
Don't know
Remaining cards (0)
Know
0:00
share
Embed Code - If you would like this activity on your web page, copy the script below and paste it into your web page.

  Normal Size     Small Size show me how

Pharm Exam 5

QuestionAnswer
When giving Dextromethorphan, the nurse understands that this drug suppresses the cough reflex by which mechanism of action? Having direct action on the cough center
During a routine checkup, a patient states that she is unable to take the prescribed antihistamine because one of its most common adverse effects. The nurse suspects that which adverse effect has been bothering this patient? Drowsiness
A gardener need a decongestant because of seasonal allergy problems and asks the nurse whether he should take an oral form or a nasal spray. Which go these is a benefit of orally administered decongestants? lack of rebound congestion
A patient is taking Guaifenesin (Humibid) as part of treatment for a sinus infection. Which will the nurse include during patient teaching? Force fluids to help loosen and liquify secretions
The nurse will instruct patients about a possible systemic effect that may occur if excessive amounts of topically applied adrenergic nasal decongestants are used. Which systemic effect may occur? Palpitations
A patient with a tracheostomy has difficulty removing excessive, thick mucus from the respiratory tract. The nurse expects that which drug will be ordered to aid in the removal of mucus? Guaifenesin (Humibid)
A patient has been advised to add a nasal spray ( an adrenergic decongestant) to treat a cold. The nurse will include which instruction? Limit use of this spray to 3-5 days
A patient asks the nurse about the uses of echinacea. Which use will the nurse include in the response? Boosting the immune system
A patient is taking intravenous Aminophylline for a severe exacerbation of chronic obstructive pulmonary disease. The nurse will assess for which therapeutic response? Increase ease of breathing
A patient is taking Xanthine derivative as part of treatment for chronic obstructive pulmonary disease. The nurse will monitor for which adverse effects associated with the use of Xanthine derivatives? Palpitations
A patient is in an urgent care center with an acute asthma attack. The nurse expects that which medication will be used for initial treatment? A short-acting beta2 agonist such as Albuterol (Proventil)
The prescriber has changed the patient's medication regimen to include the leukotriene receptor antagonist (LTRA) montelukast (Singulair) to treat asthma. The nurse will emphasize which point about this medication? It needs to be taken everyday on a continouos schedule, even if symptoms improve.
After receiving a nebulizer treatment with a beta agonist, the patient complains of feeling slightly nervous and wonders if her asthma is getting worse. What is the nurses best response? This is an expected adverse effect. Let me take your pulse.
A patient has prescriptions for two inhalers. One inhaler is a bronchodilator and the other is a corticosteroid. Which instruction regarding these inhalers will the nurse give to the patient? Take the bronchodilator inhaler first.
When educating a patient recently placed on inhaled corticosteroids, the nurse will discuss which potential adverse effects? Oral candidiasis and dry mouth
The nurse is monitoring drug levels for a patient who is receiving theophylline. The most recent theophylline level was 22 mpg/mL and the nurse evaluates this level to be? above the therapeutic level
When evaluating a patients use of a metered-dose inhaler (MDI), the nurse notes that the patient is unable to coordinate the activation of the inhaler with her breathing. What intervention is the most appropriate at this time? Obtain an order for a spacer device
The nurse is providing instructions about the Advair inhaler. Which statement about this inhaler is accurate? It is used for the prevention of bronchospasms
Created by: hpancake
 

 



Voices

Use these flashcards to help memorize information. Look at the large card and try to recall what is on the other side. Then click the card to flip it. If you knew the answer, click the green Know box. Otherwise, click the red Don't know box.

When you've placed seven or more cards in the Don't know box, click "retry" to try those cards again.

If you've accidentally put the card in the wrong box, just click on the card to take it out of the box.

You can also use your keyboard to move the cards as follows:

If you are logged in to your account, this website will remember which cards you know and don't know so that they are in the same box the next time you log in.

When you need a break, try one of the other activities listed below the flashcards like Matching, Snowman, or Hungry Bug. Although it may feel like you're playing a game, your brain is still making more connections with the information to help you out.

To see how well you know the information, try the Quiz or Test activity.

Pass complete!

"Know" box contains:
Time elapsed:
Retries:
restart all cards